Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mollyyy

allergic to bp? advice needed.

I have mild-moderate acne. I've been on the regimen for nearly a month now, and I still experience a harsh burning sensation after applying my bp gel and cetaphil moisturizer. Not only does my skin feel like its burning, my skin becomes red and looks as though I am burning: my cheeks become extra rosy and the other parts of my skin where I have applied the bp turn red/pink as well. I know my skin is used to the bp because before I used Acne Free (which contains a 3.7% bp lotion) and my skin was fine with it. I am sure I'm doing the regimen correctly now, but I'm really frustrated with my results.

This morning I began to wonder if I'm allergic to the bp. Is there any sure way to tell?

Also, my dad (who had acne in his teenage years) said that's what happened when he used retin-a as a teen (burning, redness) but to stick with the csr because it will show results.

On the other hand, I have a few of barely used lotions, cleansers, foram and gels from the derm that I have lying around the house, so I'd like to maybe give some of them a shot again.

I have: Ovace Foam (sodium sulfacetamdine 10%), Klaron Lotion (sodium sulfacetamide 10%), zoderm cleanser (4.5% benzoyl peroxide), Clenia Foaming Wash (sodium sulfacetamdine 10% and sulfur 5%), Differin Gel (.1%) and Tazorac Cream (.05.) In addition to these products, I also have Cetaphil cleanser, moisturizer, and of course dan's bp gel.

My question is, should I stick with the csr regimen and deal with the burning, or try my perscription acne stuff again? (I didn't really give the prescription stuff time to work because I was frustrated with the results, so maybe another go with a few of these products is a good idea?) Also, if possible, what are the best combinations for the stuff I have listed above to make for a good regimen?

If you read all that, you're awesome. Thanks in advance for responses.

Share this post


Link to post
Share on other sites

When was the last time you used a topical BP lotion (not a wash) before starting the regimen? If it was within a few months before starting the reg, I'd say your skin is probably still just getting used to BP and that maybe you're using a bit too much gel right now? Usually when people have excessive irritation from BP, the best thing to do is to cut back on it for a few days and moisturize generously, and then increase the amount you use slowly. If the last time you used the AcneFree was a while back, though, then it is possible that you have developed an allergy to BP in the meantime. Getting an allergy test by a doctor/derm for BP might be a good idea in the latter case.

Share this post


Link to post
Share on other sites

When was the last time you used a topical BP lotion (not a wash) before starting the regimen? If it was within a few months before starting the reg, I'd say your skin is probably still just getting used to BP and that maybe you're using a bit too much gel right now? Usually when people have excessive irritation from BP, the best thing to do is to cut back on it for a few days and moisturize generously, and then increase the amount you use slowly. If the last time you used the AcneFree was a while back, though, then it is possible that you have developed an allergy to BP in the meantime. Getting an allergy test by a doctor/derm for BP might be a good idea in the latter case.

I used AcneFree (for about 2 and a half months) almost immediately before I began the csr (so far, i'm one month into it.) So I'm hoping that it's not an allergy, because I really like the simplicity of the csr, but the burning from the bp is hurting me. =(

I'm going to take your advice, and lay off the bp for a few days.

Also, is it wise to apply bp to areas that I don't usually get acne on? (basically the upper area of my cheeks and very sides of my face.) Ironically, that's where I tend to get the most burning, so maybe I should just apply the bp to my problem areas like dan does in his videos instead of all over...? I hope this is the solution to my problem, because I'd hate to have to give up on the csr due to a potential allergy. =(

Share this post


Link to post
Share on other sites

do you get the burning/redness when you apply the BP or the moisturizer?

If during the Bp, maybe you are using too much and need to scale back.

Try a different moisturizer. Personally, Cetaphil makes me bright red even if I am not using any topicals. Your skin could be sensitive to the formulation. Also, maybe try a sifferent 2.5% BP formulation.

You could also lay off the BP in the trouble areas. The cheel area is more semsitive than the T-zone and much more prone to dryness, redness and irritation.

Share this post


Link to post
Share on other sites

mollyyy,

The signs of an allergy are redness, severe itching, crusting.

If you are only experiencing redness, I doubt it is an allergy.

Maybe you began with too much bp too soon. I agree with Cool As Kim Deal in that you should probably skip the next application or two to let your skin settle down. Also, if the burning comes when you apply the moisturizer, you should consider trying a different one. I had trouble with Neutrogena oil-free when I was new to the regimen, it stung me awful and caused bad redness. I switched moisturizers and didn't have that problem anymore.

so, you might consider using a different moisturizer and see if that helps.

Share this post


Link to post
Share on other sites

Thanks for the advice everyone. I've started using less bp and only applying it to problem areas and it seems to be working out very well. I haven't experienced any burning and a few large pimples I had shrank to very small overnight! Hopefully with time and patience my face will clear up.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×